This is atrophic thyroiditis (small thyroid with chronic inflammation, often negative Hashi antibodies). Medication is all that is needed, though the dose may change over time. The "nodules" are most likely areas of increased inflammation and can be observed over time.
If thyroid is properly replaced, cannot blame cholesterol on thyroid.
If vit D low and not improving with treatment, check parathyroid hormone and calcium. Also consider screening for celiac sprue.
Also, forgot to mention I am VERY low Vit. D even after being on two rounds of prescription Vit. D. Cholestrol is very hoigh and doc thinks it is related to thyroid. Was on Simvistatin but had severe muscle cramping so he took me off. Don't have latest thyroid labs as those are being done tomorrow.
Hello, me again! Thank you for your answer in regards to my latest ultrasound. I now have my labs and the doctor called today to say my TSH was 22.86, T4 was 2.1 and T3 was 224. I do not have reference ranges because they told me over the phone and will mail me the paper report. They said TSH was high, T4 normal, and T3 high. My last two blood work ups were normal and those were the only 2 in 3 years that have been normal. Due to so much fluctuation I have been retested every 8 weeks over the last 3 years. WHY is it not possible to control my numbers or my symptoms? I have been on medication since I was 18 and I am now 50. I take my medication regularly at the same time each day in the manner I was told. I have heard TSH levels should show no symptoms but I certainly get symptoms. When my TSH is very low, and it has been .0050, I have heart palps and all kinds of trouble. When it is high, and it has been as high as 66, every joint in my body aches as well as other symptoms. My cholestrol levels always seem to fluctuate with my thyroid levels. My calcium levels over the past 3 years have run from lowest 9.1 to highest 10.9. Today the doctor changed my dosage by 50 mcg. Usually I get changed at 25 mcg. I am a little worried about a big change. I have all kinds of half prescription bottles because my dose keeps getting changed. I thought finally after 2 normal levels I would be OK but again levels are off. Is this just what I can expect the rest of my life? Thank you.